MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH KX+ DURAT LS INSERT LRG 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH KX+ DURAT LS INSERT LRG 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 64795315
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Subluxation (4525); Insufficient Information (4580)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was provided: as per pss implant request: 73 yo male w/ pmh notable for peripheral vascular disease c/b extremely poor wound healing potential and afib (s/p permanent pacemaker, on eliquis).Underwent right distal femoral osteotomy procedure in ~1964, and subsequently right distal femur removal of hardware, tka in 2001 (kinemax plus extra-large femur, large tibia, large patella, 15mm polyethylene liner).At present, the patient has worn out his polyethylene liner, resulting in mcl attenuation and anteromedial subluxation, and an extremely unstable knee.Plastic surgery has evaluated the patient due to his poor wound healing potential and believe he has an extremely high chance of a wound healing complication with any surgical insult.To reduce the likelihood of a complication, i'd like to perform a polyethylene liner exchange, as opposed to a complete revision, if possible.The liner exchange would provide knee stability without the soft tissue and bony trauma from an extensive, full component revision, and reduce the likelihood of a complication.Update 06-october-2025 (b)(6): spoke to rep.The surgeon decided not to go with a custom implant for this patient.The rep is not aware if the patient was revised with off-the-shelf components or any competitor devices.The rep is unable to obtain any further information from the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a kinemax insert was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: 'i can confirm that the patient underwent a right kinemax plus total knee arthroplasty since i was able to see an x-ray with the implant in place.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of polyethylene wear at 24 years after implantation are multifactorial.These causes include surgical technique in the way the implant is positioned and balanced with proper restoration of the kinematics of the knee.Other contributing causes include patient factors such as the patient's activity level, lifestyle and bmi.While polyethylene wear is an implant issue, i could not assign any causality to the implant unless it could be shown that there was some defect in the manufacturing process.Wear of the polyethylene component can be attributed to development of ligamentous laxity with alteration of knee kinematics, thereby putting undo stress on the insert.' -product history review: product history review could not be performed due to insufficient information.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: it was reported that 'at present, the patient has worn out his polyethylene liner, resulting in mcl attenuation and anteromedial subluxation, and an extremely unstable knee.Plastic surgery has evaluated the patient due to his poor wound healing potential, and believe he has an extremely high chance of a wound healing complication with any surgical insult.To reduce the likelihood of a complication, i'd like to perform a polyethylene liner exchange, as opposed to a complete revision, if possible.The liner exchange would provide knee stability without the soft tissue and bony trauma from an extensive, full component revision, and reduce the likelihood of a complication.' a review of the provided medical records by a clinical consultant indicated the following: 'i can confirm that the patient underwent a right kinemax plus total knee arthroplasty since i was able to see an x-ray with the implant in place.The root cause of this event cannot be determined with certainty.The causes of polyethylene wear at 24 years after implantation are multifactorial.These causes include surgical technique in the way the implant is positioned and balanced with proper restoration of the kinematics of the knee.Other contributing causes include patient factors such as the patient's activity level, lifestyle and bmi.While polyethylene wear is an implant issue, i could not assign any causality to the implant unless it could be shown that there was some defect in the manufacturing process.Wear of the polyethylene component can be attributed to development of ligamentous laxity with alteration of knee kinematics, thereby putting undo stress on the insert.' no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
KX+ DURAT LS INSERT LRG 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23334762
Report Number0002249697-2025-01137
Device Sequence Number10572505
Product Code JWH
UDI-Device Identifier07613327046984
UDI-Public07613327046984
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K921640
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number64795315
Device Lot Number8VMT / 9817399
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale
Patient Weight111 KG